MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT6
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
A report was received from non-healthcare professional via health authority and reported that, the patient underwent right-eye cataract surgery due to age-related mature cataract.During the procedure, the ophthalmic surgeon implanted an intraocular lens (iol) into the capsular bag and found that the implanted iol had already fractured.The fractured iol was immediately removed.After confirming that all fragments of the fractured lens had been completely extracted, a backup lens of the same model was implanted, and the surgery was completed.Surgical time was extended.The defective iol was retained and sent to the manufacturer for further investigation.Product-related causes may be the injector tip was overly tight, and the intraocular lens (iol) material was relatively soft.As per health authority this case was classified as serious injury.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction g.3: supplemental medical device report (smdr) # (b)(4) is being filed to correct the g.3 date on the initial report, filed earlier.Incorrect date of 28-jan-2026 is being corrected to 29-jan-2026.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., d.10., h.3., h.6.And h.11.The product was returned for analysis, and damage was observed to the iol.The lens was returned in the iol case inside the product carton.The lens was returned in two segments (cut in a half).Solution and bloodlike substance are dried on the iol.The optic is cracked/fractured and scratched/marked - rejectable.No cartridge returned.We are unable to determine the root cause for the reported complaint "iol was fractured after implant, in & out".The iol was returned in two segments, which is consistent with lens having been explanted.The product was subject to handling, and the reported damage was highlighted post implantation.No cartridge was returned.We are unable to verify if the product contributed to the event.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Use the company cartridge at operating room temperatures between 18° c (64° f) and 23° c (73° f).If the operating room temperature is too low (< 18°c / 64°f) lens folding and advancement are more difficult.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24440420
Report Number9612169-2026-00424
Device Sequence Number13355317
Product Code MJP
UDI-Device Identifier00380652274395
UDI-Public(01)00380652274395(17)271020(11)221022(10)25506640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT6
Device Catalogue NumberSN6AT6.230
Device Lot Number25506640
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/01/2026
04/30/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/25/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED.; UNSPECIFIED VISCOELASTIC.
Patient Age88 YR
Patient SexMale